MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZKU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Date of Event 01/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not received; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient was unhappy with the result of intraocular lens (iol) being implanted in the patient's right eye.The patient complained of halos and glare.The daily activities of the patient were not significantly affected.The iol was then explanted and it was replaced with a non-johnson and johnson lens.There was medical intervention, no incision enlargement, no vitrectomy or sutures done and no delay in procedure was reported.It was learned that the patient has fully recovered, is okay and satisfied with outcome of the exchanged lens.No other information was provided.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes returned to manufacturer on: jul 8, 2022 section h3.Device evaluated manufacturer? yes device evaluation: visual inspection revealed that the lens was received taped to the inside of a specimen cup.The lens was removed from the tape and the tape residue was cleaned; revealing that no issues could be identified that could contribute to or cause visual disturbances.The complaint issue ¿hm-halo vision¿ and ¿hm-glare¿ was not confirmed.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14724062
Report Number3012236936-2022-01501
Device Sequence Number6047847
Product Code MFK
UDI-Device Identifier05050474687066
UDI-Public(01)05050474687066(17)250814
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/14/2025
Device Model NumberZKU150
Device Catalogue NumberZKU150U220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer08/18/2022
Initial Report FDA Received Date06/16/2022
Supplement Report FDA Received Date08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight48 KG
Patient EthnicityNon Hispanic
Patient RaceWhite